My daughter was born with TGA, ASD, VSD and PS. She is now nine months old and had the Rastelli about a month ago. Her surgery had to be done early because of immunizations causing her B-T shunt to clot. My question is, how to go about getting children with congenital heart defects immunizations seperated and given over a length of time, not all at once. We came from Louisiana and New Orleans Childrens Hospital told me that they were one of the only hospitals in the country that did it that way. I know its not medical dictionary or standard operating proceedure. I just don't want other parents of CHD kids to have to go through what my baby did.
It is quite a leap to say that your daughter, who received immunizations, had thrombosis of her Blalock-Taussig shunt secondary to the immunization. There is no medical literature that demonstrates immunizations cause increased thrombosis, nor is there medical literature to demonstrate that combination immunizations increase the risk of thrombosis over individual doses. In fact, there is research being done in the use of immunization against common respiratory viruses that may DECREASE the actual burden of atherosclerosis. Considering that her B-T shunt lasted until age 8 months is actually rather reasonable, as there is a high likelihood that she outgrew it. As well, although there are some people who prophylax for shunt thrombosis with aspirin, many people do not (although it is advised to do so). Without knowing if she was on aspirin or heparin, I cannot say if she was at greater risk for thrombosis, as well. Therefore, I would recommend not making the assumption that these two events were linked.
She was seen by her cardiologist on the same day that she recieved her shots, before she was immunized, and her oxygen saturation was 83. I was told that she was doing great and he even took her off of the captopril. Later that day she was given her shots and the next day she turned blue. She is on aspirin. She ran a fever, stopped eating as well, and was dehydrated. Im not saying that it was the shot itself, but the number of shots she was given at one appointment. Her cardiologist admitted to me that it was the injections that caused the clot. I know how important it is for children with cardiac issues to be immunized. I know the immunizations caused the problem, all of her doctors told me that was the problem.
Again, I do not know of and cannot find any medical literature that supports this contention, even if your cardiologist or "all of her doctors" said it. Any immunization can lead to a low-grade fever, with rare higher fevers associated with older forms of vaccinations, such as the older version of the pertussis immunization (much less now with the acellular version). If this is the theory, then there is a significant piece of information that is missing here to be able for any practitioner to make that leap.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.